Advances in Differential Equations

On subcriticality assumptions for the existence of ground states of quasilinear elliptic equations

Alberto Ferrero and Filippo Gazzola

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


We study conditions on $f$ which ensure the existence of nonnegative, nontrivial radial solutions vanishing at infinity of the quasilinear elliptic equation $-\Delta _{p}u=f(u)$ in $\mathbb{R}^{n},$ with $n>p.$ Both the behaviors of $f$ at the origin and at infinity are important. We discuss several different subcritical growth conditions at infinity, and we show that it is possible to obtain existence of solutions also in some supercritical cases. We also show that, after an arbitrarily small $L^{q}$ perturbation ($1\le q <\infty$) on $f $, solutions can be obtained without any restrictions on the behavior at infinity. In our proofs we use techniques from calculus of variations and arguments from the theory of ordinary differential equations such as shooting methods and the Emden-Fowler inversion.

Article information

Adv. Differential Equations, Volume 8, Number 9 (2003), 1081-1106.

First available in Project Euclid: 19 December 2012

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 35J60: Nonlinear elliptic equations
Secondary: 35B40: Asymptotic behavior of solutions


Ferrero, Alberto; Gazzola, Filippo. On subcriticality assumptions for the existence of ground states of quasilinear elliptic equations. Adv. Differential Equations 8 (2003), no. 9, 1081--1106.

Export citation